Alert archive / Illinois / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 109, NWS Lincoln, IL

June 11, 1998Woodford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 11, 1998, 4:04 PM CDT for Woodford County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1998, 4:04 PM CDT (21:04 UTC)
Expired
Jun 11, 1998, 4:45 PM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1998-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1998-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6598 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:33 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 11, 2:33 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
233 PM CDT THU JUN 11 1998

SVR HAS BEEN ISSUED FOR MOST OF CWA...THO BELIEVE MOST OF CWA HAS BEEN
WORKED OVER BY PREVIOUS PCPN...AND NEW ACTIVITY HAS NOT BEEN REAL
IMPRESSIVE. 18Z SFC ANALYSIS HAS WF OVR NRN IL WITH DEWPTS IN THE 70S
ACROSS CWA.

FOR TONIGHT...RW/TRW ACTIVITY WILL DIMINISH THIS EVENING. CF WILL STALL
OUT OVER CWA...SO LOW TEMPS TONIGHT WILL ONLY DROP INTO THE MIDDLE TO
UPPER 60S.

BETTER CHANCE FOR MORE ACTIVITY BY LATE TOMORROW AFTERNOON. HIGHS IN
THE MIDDLE 80S TO NEAR 90 FOR CWA...AS PER CURRENT FORECAST.

FIRST PERIOD INPUT WILL FOLLOW SHORTLY.

PIA  65/85  +3
SPI  66/87  +2
DEC  66/88  +2
CMI  65/872  +3
LWV  68/90  83

BYRD

In the hours before

Special weather statement, Jun 11, 11:00 AM CDT, 5 hours 4 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT THU JUN 11 1998

A WEATHER SYSTEM IN THE PLAINS WILL MOVE INTO ILLINOIS AND COMBINE
WITH WARM MOIST AIR FROM THE GULF TO TRIGGER MORE SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS THIS
AFTERNOON AND INTO TONIGHT.

SOME OF THE STORMS COULD BECOME SEVERE...THEREFORE SPOTTER ACTIVATION
MAY BE REQU
IRED THIS AFTERNOON AND INTO TONIGHT.

BYRD
Special weather statement, Jun 11, 11:00 AM CDT, 5 hours 4 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT THU JUN 11 1998

A WEATHER SYSTEM IN THE PLAINS WILL MOVE INTO ILLINOIS AND COMBINE
WITH WARM MOIST AIR FROM THE GULF TO TRIGGER MORE SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL AND SOUTHEASTERN ILLINOIS THIS
AFTERNOON AND INTO TONIGHT.

SOME OF THE STORMS COULD BECOME SEVERE...THEREFORE SPOTTER ACTIVATION
MAY BE REQU
IRED THIS AFTERNOON AND INTO TONIGHT.

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:58 PM CDTTornado WarningILXMorgan, Sangamon47 min
Jun 11, 3:42 PM CDTSevere Thunderstorm WarningILXTazewell48 min
Jun 11, 3:46 PM CDTTornado WarningILXSangamon44 min
Jun 11, 3:55 PM CDTTornado WarningILXKnox, Stark35 min
Jun 11, 4:11 PM CDTSevere Thunderstorm WarningILXChristian, Macon49 min
Jun 11, 4:36 PM CDTSevere Thunderstorm WarningILXMoultrie, Piatt54 min
Jun 11, 4:36 PM CDTSevere Thunderstorm WarningILXShelby54 min
Jun 11, 4:49 PM CDTSevere Thunderstorm WarningILXChampaign56 min
Jun 11, 5:13 PM CDTTornado WarningILXMoultrie, Shelby47 min
Jun 11, 5:25 PM CDTSevere Thunderstorm WarningILXVermilion35 min
Jun 11, 6:02 PM CDTSevere Thunderstorm WarningILXRichland43 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.